Jump to content
ACN Latitudes Forums

Recommended Posts

We tried it twice. The first time in Feb 2009 started at 100mg went up to 300mg. At 200 mg he said it helped stop the ocd thoughts. At 300mg, he was confused and forgetful. New Neuromed Dr helped us wean him off in Nov 2009. Withdrawal was tough! We tried it again in Feb. 2011 but did not help. I would reconsider it at a low dose. I have a friend whose daughter takes 50 mg for anxiety and it really helps. She has been on it for 2 yrs.

Link to post
Share on other sites

Anyone have good experience with Luvox?

 

T.Anna

 

Yes, we did. That being said, my DS's last use of Luvox, though, was after several months of abx treatment for the PANDAS, and we kept the dose very low.

 

Full disclosure, also, that we already had a successful history of low-dose SSRI use, prior to a PANDAS diagnosis. DS was mis-diagnosed at 6 with "regular OCD," and at 7.5 years, when the OCD became too intrusive for functionality, was prescribed Lexapro. How much of it was the Lexapro and how much of it was his overall physical health, we may never know, but he did very well without any additional interventions (other than some ERP off and on) for the next 4 years.

 

He now takes low-dose Zoloft; we transitioned from the Luvox to Zoloft because we were considering entering him in the NIMH Riluzole trial, and Luvox was contra-indicated with Riluzole, so he would have to successfully transition or wean off before he could be admitted. Plus, Dr. Storch at USF has spoken several times about the effectiveness of Zoloft with his pediatric OCD patients, so we felt like that was a good indication.

 

You're aware of Dr. Tanya Murphy's paper regarding the use of SSRI's with PANDAS kids? Basically, the advice is very low and very slow because our kids tend to be very sensitive to these substances, plus, depending upon what other meds and supplements they may be taking, the impact of the SSRI may inadvertently be "enhanced." Unfortunately, these are issues that your everyday psych or ped typically isn't aware of, so there are lots of stories about kids getting "activated" -- i.e., more of all the things you're trying to abate (anxious, angry, emotional) -- rather than helped by SSRI's.

Link to post
Share on other sites

Just to add -- you might want to give the antibiotics a good chance to work before you add another medication so you can see what is working and what is not.

 

The SSRIs (including Luvox) make my son (almost 15) very short tempered/angry and we are tapering off very, very slowly. This is his 3rd one (and I think his last). If you are asking about the time of day to give it I don't think it matters too much. If it is sedating for him give it at night.

 

Good luck to you.

Link to post
Share on other sites

We tried Luvox once with my son. He had been on Zoloft and the psychiatrist decided to switch to Luvox instead of increasing the dose of Zoloft. BIG mistake. He got much worse and aggressive. We stopped it and switched to Celexa instead. He did very well on low dose Celexa for several years. Each child is different. I would just echo what Nancy said about starting low. Best of luck.

 

Dedee

Link to post
Share on other sites

Thanks for all the response. We are working with Dr.T and a therapist who works with him so I am hopeful that the recommendation will work. We started tonight with 25mg and we are hoping it will help. He is physically looking better with the antivirals and abx, but he is afraid to do ANYTHING because it will trigger OCD and he thinks he'll get stuck. He cries whenever anyone suggests he do anything that would be "normal" like shower or go to the bathroom. He has really just stopped functioning besides eating. Anything else sends him into a sad/crying zone. The experiences here have me a but concerned, but we don't feel we have many options and he's begging for something to work.

I'll keep you posted. The saddest part is that we were finally seeing some progress last week.

 

T.Anna

DS 14.5 (dx in November 2012)

Link to post
Share on other sites

So sorry. I am sure you know you are in good hands with Dr. T. Good luck!

 

Ditto!

 

I'm sure Dr. T. and/or the therapist has told you that it can take a while for an SSRI to have a palpable impact . . . sometimes as long as 2 to 4 weeks. However, we have seen a change within as little as 2-3 days on occasion, so will keep a good thought that your DS responds quickly and feels better soon.

 

Hang in there!

Link to post
Share on other sites

DS has been on Luvox for 5 days and today was unable to get out of bed. He won't speak and his eyes are completely dialated. Monday he complained that when he tried to do something that was associated with rituals/OCD he had palpitations. We need to go for a blood test and he refuses to get up or tell us what is going on. He told us to get out and that he'll get up, but 20 minutes later he is still in bed and won't speak.

 

This is completely new. He wasn't like this 4 hours ago, or for that matter, ever before.

 

He is also taking:

Biaxin

Valtrex

Advil

Vitamin D

Vitamin C

 

Any advice??

T.Anna

Link to post
Share on other sites

He's usually a pro with all needles. Although who knows what is going through his head or if a new rule cropped up. . The only stress today is that he didn't make it to school. This is a real personality departure. This is really disappointing as he hasn't had any crying episodes since Friday!

 

T.Anna

DS (14.5)

Link to post
Share on other sites

I am really so sorry. They have their good days and bad. With OCD we usually don't know what is going on in their heads. My DS12's OCD is not as severe (mostly contamination issues). He also was improving over the past 5 days and last night/today starting increase ticking.

 

I wish I had some better advice. I would just give him his space, while keeping an eye on him. Don't stress him out about missing school, making up work. More anxiety will make him worse. Hopefully someone else on this board will have some other thoughts.

 

Was he checked for Lyme? W/ Lyme there is a herxing effect and they get worse before they get better.

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...